Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 14, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Sep 9, 2007, 5:24 AM AKDT. It took effect at Sep 10, 2007, 4:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 5:24 AM AKDT (13:24 UTC)
- In effect from
- Sep 10, 2007, 4:00 AM AKDT
- Expired
- Sep 9, 2007, 4:19 PM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 091824 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1024 AM ADT SUN SEP 9 2007 .A LOW SOUTH OF THE WESTERN ALEUTIANS WILL RAPIDLY INTENSIFY TONIGHT AND CROSS THE CENTRAL ALEUTIANS INTO THE SOUTHERN BERING SEA EARLY MONDAY MORNING. IT WILL THEN TRACK TO THE NORTHERN BERING SEA LATE MONDAY. THE LOW WILL PUSH A VERY STRONG FRONT ACROSS THE EASTERN ALEUTIANS LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON...RESULTING IN A PERIOD OF STRONG SOUTHERLY WINDS. AKZ185-100630- /X.NEW.PAFC.HW.A.0014.070910T1200Z-070910T2200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1024 AM ADT SUN SEP 9 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. SOUTHERLY WINDS WILL RAPIDLY INCREASE LATE SUNDAY EVENING THROUGH THE OVERNIGHT HOURS AS A DEVELOPING LOW AND ASSOCIATED FRONT APPROACH FROM THE WEST. THE COMBINATION OF A VERY STRONG PRESSURE GRADIENT AHEAD OF THE FRONT COMBINED WITH STRONG WINDS ALOFT BRINGS THE POTENTIAL FOR SOUTHERLY WINDS GUSTING UP TO 75 MPH LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON. WINDS WILL DIMINISH SUNDAY AFTERNOON AS THE FRONT MOVES PAST THE EASTERN ALEUTIANS AND THE LOW TRACKS OFF TO THE NORTHERN BERING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK72 PAFC 091830 CCA NPWALU URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1029 AM ADT SUN SEP 9 2007 CORRECTED TYPO IN WATCH TEXT .A LOW SOUTH OF THE WESTERN ALEUTIANS WILL RAPIDLY INTENSIFY TONIGHT AND CROSS THE CENTRAL ALEUTIANS INTO THE SOUTHERN BERING SEA EARLY MONDAY MORNING. IT WILL THEN TRACK TO THE NORTHERN BERING SEA LATE MONDAY. THE LOW WILL PUSH A VERY STRONG FRONT ACROSS THE EASTERN ALEUTIANS LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON...RESULTING IN A PERIOD OF STRONG SOUTHERLY WINDS. AKZ185-100645- /X.COR.PAFC.HW.A.0014.070910T1200Z-070910T2200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1029 AM ADT SUN SEP 9 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. SOUTHERLY WINDS WILL RAPIDLY INCREASE LATE SUNDAY EVENING THROUGH THE OVERNIGHT HOURS AS A DEVELOPING LOW AND ASSOCIATED FRONT APPROACH FROM THE WEST. THE COMBINATION OF A VERY STRONG PRESSURE GRADIENT AHEAD OF THE FRONT COMBINED WITH STRONG WINDS ALOFT BRINGS THE POTENTIAL FOR SOUTHERLY WINDS GUSTING UP TO 75 MPH LATE TONIGHT THROUGH EARLY MONDAY AFTERNOON. WINDS WILL DIMINISH LATER MONDAY AFTERNOON AS THE FRONT MOVES PAST THE EASTERN ALEUTIANS AND THE LOW TRACKS OFF TO THE NORTHERN BERING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 100019 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 419 PM ADT SUN SEP 9 2007 .A LOW SOUTH OF THE WESTERN ALEUTIANS WILL RAPIDLY INTENSIFY TONIGHT AND CROSS THE CENTRAL ALEUTIANS INTO THE SOUTHERN BERING SEA EARLY MONDAY MORNING. IT WILL THEN TRACK TO THE NORTHERN BERING SEA LATE MONDAY. THE LOW WILL PUSH A VERY STRONG FRONT ACROSS THE EASTERN ALEUTIANS LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON...RESULTING IN A PERIOD OF STRONG SOUTHERLY WINDS. AKZ185-101330- /X.UPG.PAFC.HW.A.0014.070910T1200Z-070910T2200Z/ /X.NEW.PAFC.HW.W.0020.070910T1400Z-070910T2100Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 419 PM ADT SUN SEP 9 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 1 PM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 1 PM ADT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL RAPIDLY INCREASE LATE TONIGHT AS A STRONG FRONT APPROACHES. SOUTH WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED EARLY MONDAY MORNING THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL DIMINISH LATER MONDAY AFTERNOON AS THE FRONT MOVES PAST AND WINDS SWITCH TO THE SOUTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Sep 9, 12:40 AM AKDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 9, 12:40 AM AKDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
540 AM ADT SUN SEP 9 2007
.ANALYSIS AND UPPER LEVELS...
A LARGE STACKED LOW IN THE WESTERN BERING IS STRENGTHENING WITH THE
REMNANTS OF TYPHOON FITOW SOUTH OF THE ALEUTIAN CHAIN BEING PULLED UP
NORTH BY A SHORTWAVE IN THE UPPER LEVELS. A LARGE SWATH OF
PRECIPITATION REMAINS DRAPED OVER THE GULF AND SOUTHCENTRAL ALASKA
FROM AN OLD SYSTEM THAT IS NOW DISSIPATING NEAR THE BERING STRAIT.
RAINFALL RATES OF NEAR 0.5 INCHES IN ONE HOUR WERE RECORDED IN THE
EASTERN PRINCE WILLIAM SOUND AREA.
A DEEP UPPER LEVEL TROUGH OVER THE BERING STRETCHES DOWN INTO THE
PACIFIC AND A RIDGE LIES OVER WESTERN CANADA. A STRONG 130 KT JET IS
STRETCHED OVER THE ALASKA PENINSULA NORTHEAST THROUGH THE INTERIOR ON
THE FRONT SIDE OF THE TROUGH. A SHORT WAVE FROM THE LOW WILL
TRANSLATE EAST WITH A RIDGE BUILDING IN BEHIND BRIEFLY OVER SOUTHWEST
ALASKA TONIGHT THEN SPREAD EASTWARD TO THE ALCAN BORDER BY MONDAY
NIGHT. THE BERING LOW WILL DEEPEN OVER THE NEXT 36 HOURS OVER THE
CENTRAL BERING THEN SLOWLY WEAKEN AND MOVE EAST.
.MODEL DISCUSSION...
MODELS ARE IN RELATIVELY GOOD AGREEMENT HOWEVER NAM STILL HAVING A
LITTLE TROUBLE WITH THE DYNAMIC WEATHER PATTERN IN THE BERING. GFS
CONTINUES TO BE QUITE PERSISTENT WITH ITS SOLUTION THROUGH 60 HOURS
AND IS IN GOOD AGREEMENT WITH THE ENSEMBLE MEMBERS...THEREFORE HAVE
STUCK WITH GFS FOR GUIDANCE IN THE FORECAST PACKAGE.
.SHORT TERM FORECAST...
BERING SEA AND ALEUTIANS...GALE FORCE WINDS AND RAIN WILL BE SPREAD
ACROSS THE ALEUTIANS TODAY FROM THE LARGE BERING LOW. THE TYPHOON
REMNANTS WILL MERGE WITH THE EARLY TOMORROW MORNING WITH STORM FORCE
WINDS AND HEAVIER RAIN SPREADING AHEAD OF IT OVER THE CENTRAL AND
EASTERN ALEUTIANS AND BERING SEA. THE NEW MERGED LOW WILL STRENGTHEN
THROUGH MONDAY NIGHT IN THE BERING SEA THEN SLOWLY START TO WEAKEN
AND MOVE NORTHEAST TO BRING MUCH MORE SETTLED WEATHER BY THURSDAY.
SOUTHWEST ALASKA...SHOWERS WILL REMAIN WIDESPREAD TODAY AS A SLIGHT
BREAK BETWEEN SYSTEMS RESIDES OVER THE AREA AND THE RIDGE FROM THE
GULF PUSHES NORTHWEST. THE FRONT FROM THE BERING LOW WILL REACH THE
KUSKOKWIM DELTA COAST TOMORROW MORNING. RAIN WILL SPREAD EAST
REACHING BRISTOL BAY AND KUSKOKWIM VALLEY TUESDAY. STRONG WINDS FROM
THE MERGED LOW WILL ARRIVE AT THE SAME TIME AS HIGH TIDE ALONG THE
WESTERN COASTS PROMPTING ANOTHER HIGH SURF ADVISORY MONDAY NIGHT.
WITH THE BERING LOW REMAINING TO THE WEST...THE MOIST SOUTHWESTERLY
FLOW WILL KEEP CLOUDS AND SHOWERS AROUND THROUGH MOST OF THE WORK
WEEK.
SOUTHCENTRAL...THE LARGE SWATH OF RAIN WILL CONTINUE TO MOVE OFF TO
THE EAST TODAY WITH SHOWERS LEFT OVER MOST OF THE ZONES EXCEPT FOR
EASTERN PRINCE WILLIAM SOUND AND COPPER RIVER BASIN. THE HIGH AMOUNTS
OF PRECIPITATION THAT FELL YESTERDAY AND LAST NIGHT HAVE RISEN STREAM
AND RIVER LEVELS OVER THE MATANUSKA AND SUSITNA VALLEYS. THE AMOUNTS
ARE ENOUGH TO KEEP THE FLOOD WATCH ISSUED YESTERDAY GOING TODAY TO
KEEP UP AWARENESS NEAR THE AFFECTED STREAMS AND RIVERS. THE RIDGE
OVER THE GULF WILL BE BUILDING IN OVER LAND BEGINNING TONIGHT THROUGH
TUESDAY AFTERNOON WHEN THE BERING FRONT WILL PUSH OVER THE ALASKA
RANGE. ANOTHER ROUND OF STEADY RAIN IS EXPECTED TO SPREAD OVER THE
AREA BEGINNING TUESDAY NIGHT.
.LONG TERM FORECAST...
THE GENERAL PATTERN OF A HIGH AMPLITUDE TROUGH IN THE BERING AND
RIDGE OVER WESTERN CANADA LOOKS TO CHANGE MID WEEK AS THE TROUGH
PUSHES EAST AND FLATTENS OUT THE RIDGE. THIS WILL LEAD TO GENERALLY
UNSETTLED WEATHER OVER MUCH OF ALASKA THOUGHT THE WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLASH FLOOD WATCH 111 145
...HIGH SURF ADVISORY 155
MARINE...STORM 170 172 179
...GALE 155 160 165 171 175 176 180 185
FIRE WEATHER...NONE
LR SEP 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:00 PM AKDT | Gale Warning | AFC | 3 days | |
| Sep 8, 11:00 PM AKDT | Storm Warning | AFC | 36 hr | |
| Sep 9, 12:00 AM AKDT | High Surf Advisory | AFC | 51 hr | |
| Sep 9, 5:30 AM AKDT | Storm Warning | AFC | 18 hr | |
| Sep 9, 11:19 AM AKDT | High Wind Warning | AFC | 26 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.